Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 77, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 26, 2020, 3:43 PM EDT for Glades County, Hendry County, Palm Beach County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 26, 2020, 4:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS52 KMFL 261943
SVRMFL
FLC043-051-099-262045-
/O.NEW.KMFL.SV.W.0077.200726T1943Z-200726T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
343 PM EDT Sun Jul 26 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Hendry County in southern Florida...
Northwestern Palm Beach County in southeastern Florida...
South central Glades County in southern Florida...
* Until 445 PM EDT.
* At 342 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Felda to 8 miles west of
Montura to Devils Garden, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clewiston, Labelle, Moore Haven, Montura and Port La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2678 8148 2686 8113 2674 8088 2655 8104
2662 8124 2658 8148
TIME...MOT...LOC 1942Z 198DEG 10KT 2663 8138 2667 8123 2663 8111
HAIL...1.00IN
WIND...60MPH
$$
Weinman2 follow-up statements
493
WWUS52 KMFL 262012
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
412 PM EDT Sun Jul 26 2020
FLC043-051-099-262045-
/O.CON.KMFL.SV.W.0077.000000T0000Z-200726T2045Z/
Hendry FL-Palm Beach FL-Glades FL-
412 PM EDT Sun Jul 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN HENDRY...NORTHWESTERN PALM BEACH AND SOUTH CENTRAL
GLADES COUNTIES...
At 412 PM EDT, severe thunderstorms were located along a line
extending from Labelle to near Moore Haven to Clewiston, moving north
at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clewiston, Labelle, Moore Haven, Montura and Port La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2678 8148 2686 8113 2674 8088 2655 8104
2662 8124 2658 8148
TIME...MOT...LOC 2012Z 191DEG 15KT 2676 8142 2683 8117 2675 8089
HAIL...1.00IN
WIND...60MPH
$$
Weinman562
WWUS52 KMFL 262038
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
438 PM EDT Sun Jul 26 2020
FLC043-051-099-262047-
/O.EXP.KMFL.SV.W.0077.000000T0000Z-200726T2045Z/
Hendry FL-Palm Beach FL-Glades FL-
438 PM EDT Sun Jul 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDRY...NORTHWESTERN
PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES WILL EXPIRE AT 445 PM
EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 2678 8148 2686 8113 2674 8088 2655 8104
2662 8124 2658 8148
TIME...MOT...LOC 2037Z 198DEG 10KT 2682 8140 2689 8115 2681 8087
$$
WeinmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:31 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 26, 3:31 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
331 PM EDT Sun Jul 26 2020
.Short Term (Rest of Today through Monday)...
The upper level disturbance off to the east will slowly continue to
pull away from the region for the rest of this afternoon and into
tonight as well. Scattered showers and thunderstorms will continue
to develop this afternoon into this evening across the interior and
western areas with southeasterly flow remaining in place. Most of
the shower and thunderstorm activity will diminish as the evening
progresses. A slight chance of showers and thunderstorms will still
remain over the Atlantic waters during the overnight hours as there
will be enough lower level moisture remaining in place. Lows tonight
will drop into the lower 70s across the interior sections to around
80 across the east coast.
On Monday, the latest GFS and the ECMWF continue to show the upper
level disturbance weakening as it moves further away from South
Florida. At the same time, a ridge of high pressure will strengthen
in the lower levels as it pushes westward over South Florida and
into the eastern Gulf of Mexico. This will allow for some drier air
to work into the region as well during this time frame. Scattered
showers and thunderstorms will still develop along the east and west
coast sea breezes as they move inland, however, the coverage will
not be as high as it has been in recent days. The greatest chances
of showers and thunderstorms will be located once again across the
interior and west coast as southeasterly flow remains in place. High
temperatures on Monday will range from around 90 across the east
coast to the lower to mid 90s across the interior sections.
.Long Term (Tuesday through Sunday)...
With surface high pressure centered over the Atlantic continuing
over the region, eyes turn to the east and aloft to see what
features could create changes to the sensible weather across South
Florida. A slot of relatively drier air could push into the region
on Tuesday and linger through Wednesday. A mid-level trough over
the eastern seaboard of the United States will need to be
monitored as a deeper amplification southward could lead to a
slightly more unsettled pattern than depicted in the current
forecast which trends towards lower PoPs for mid-week thanks to
the drier air.
As the week continues, the dry slot of air may come into some play
with trapped moisture along a boundary to the north of our region.
Depending on how the mid-level and upper-level features evolve, we
could see some increase the the rain chances later in the week. A
trough over the Atlantic waters is resolved in the 12z GFS, which
if it were to transpire, would keep the area wetter to end the
week and close out the forecast period. This solution is quite the
outlier in the model spread. Favored the NBM solution which gave
more weight to the ECMWF and variable ensemble members keeping
our area drier.
As the 7-day forecast period closes, eyes will be on the tropics.
With the spread in guidance past mid-week so wide, the forecast
confidence beyond Wednesday is lower than average. Once you
approach next weekend, there are some real questions if the
operational 12z GFS solution is viable with a trough over the area
keeping a wet pattern in place. At this point, we will continue to
monitor the forecast evolution as there is no imminent threat to
South Florida over the coming 7 days from tropical activity.
&&
.Marine...
East to southeasterly flow will continue across the Atlantic and
Gulf waters through the early portion of the week. Wave heights
will generally remain at 3 feet or less across the local waters.
Scattered showers and thunderstorms will develop each day. Winds
and waves could be locally higher in and around any shower or
thunderstorm.
&&
.Beach Forecast...
There will be a high risk of rip currents for the rest of this
afternoon into this evening for the Atlantic Coast beaches as a
southeasterly flow continues.
&&
.Prev Discussion... /issued 123 PM EDT Sun Jul 26 2020/
Aviation...
VFR conditions will prevail throughout the forecast period.
Southeasterly wind flow will continue across the region before
becoming light and variable later this evening. Scattered showers
and thunderstorms will continue to develop across the interior and
western areas this afternoon. At KAPF, winds will shift around to
the southwest this afternoon as a Gulf coast sea breeze develops.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 77 90 76 90 / 30 50 0 30
Fort Lauderdale 79 88 78 89 / 20 40 0 30
Miami 78 90 78 90 / 20 40 0 30
Naples 75 91 76 92 / 30 50 10 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Marine...55/CWC
Aviation...55/CWC
Beach Forecast...55/CWC
Short Term...55/CWC
Long Term...02/RAGHazardous weather outlook, Jul 26, 9:44 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 944 AM EDT Sun Jul 26 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 944 AM EDT Sun Jul 26 2020 ...High Risk of Rip Currents Atlantic Beaches... ...A Few Strong Thunderstorms Interior and Gulf Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents at the Atlantic beaches. Thunderstorms: A few strong thunderstorms are possible, especially over the interior and western portion of South Florida. Lightning and gusty winds are the primary hazards. Waterspouts: Waterspouts are possible across all local waters. Wind: Thunderstorm wind gusts may exceed 40 mph with the stronger storms over the interior and western portions of South Florida. Flooding: Torrential downpours with any of the showers and thunderstorms through tonight may lead to flooding of urban and poorly drained areas especially across the western areas. Temperatures: Heat index values could range between 105 and 107 degrees across portions of the interior today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Daily shower and thunderstorm chances continue. Lightning, gusty winds, and localized flooding are the primary hazards. No other Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters over the eastern areas of South Florida are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 26, 2:52 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
252 PM EDT Sun Jul 26 2020
FLZ066-067-070-071-261945-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
252 PM EDT Sun Jul 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...HENDRY...
NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 345 PM
EDT...
* At 252 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 10 miles
north of Hendry Correctional to 8 miles south of Devils Garden to
near Big Cypress Seminole Reservation. Movement was north at 5 mph.
* Wind gusts up to 50 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Montura, Immokalee, Ave Maria, Holey Land Wildlife Refuge, Felda,
Devils Garden, Rotenberger Wildlife Refuge, Keri and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2661 8144 2671 8098 2651 8067 2622 8084
2639 8109 2635 8145
TIME...MOT...LOC 1852Z 201DEG 6KT 2645 8125 2649 8108 2637 8094
WeinmanSpecial weather statement, Jul 26, 3:31 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EDT Sun Jul 26 2020
FLZ063-066-067-070-262030-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
331 PM EDT Sun Jul 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY...SOUTHWESTERN
PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 430 PM EDT...
* At 331 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Felda to near Montura to near Rotenberger Wildlife Refuge. Movement
was north at 10 mph.
* Wind gusts up to 50 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Belle Glade, Clewiston, South Bay, Labelle, Moore Haven, Lake
Harbor, Montura, Okeelanta, Felda, Belle Glade Camp, Holey Land
Wildlife Refuge, Port La Belle, Devils Garden, Ortona, Lake
Hicpochee, Keri and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8091 2679 8082 2681 8080 2662 8056
2636 8074 2657 8105 2649 8147 2678 8147
2689 8097
TIME...MOT...LOC 1931Z 200DEG 8KT 2662 8140 2665 8103 2637 8085
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:24 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 26, 12:22 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jul 26, 12:33 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 26, 1:07 AM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Jul 26, 1:23 AM EDT | Special Marine Warning | MFL | 37 min | |
| Jul 26, 2:52 PM EDT | Special Weather Statement | MFL | Hendry | 53 min |
| Jul 26, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 59 min |
| Jul 26, 3:49 PM EDT | Special Marine Warning | MFL | 116 min | |
| Jul 26, 3:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Jul 26, 3:55 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jul 26, 4:10 PM EDT | Special Weather Statement | MFL | Glades | 65 min |
| Jul 26, 4:25 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jul 26, 4:35 PM EDT | Special Weather Statement | MFL | Glades | 55 min |
| Jul 26, 4:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 26, 5:18 PM EDT | Special Weather Statement | MFL | Broward | 57 min |
| Jul 26, 5:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jul 26, 5:31 PM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Jul 26, 6:15 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 60 min |
| Jul 26, 6:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jul 26, 7:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jul 26, 7:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.